Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 7, 2009, 6:35 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2009, 6:35 AM MST (13:35 UTC)
- Expired
- Mar 7, 2009, 2:37 PM MST
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 071335 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 635 AM MST SAT MAR 7 2009 MTZ009-072145- /O.NEW.KTFX.HW.W.0006.090307T1335Z-090308T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 635 AM MST SAT MAR 7 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH WILL CONTINUE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
000 WWUS75 KTFX 072137 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MST SAT MAR 7 2009 MTZ009-072245- /O.CAN.KTFX.HW.W.0006.000000T0000Z-090308T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 237 PM MST SAT MAR 7 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. SOME LOCATIONS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT MAY STILL SEE GUSTS NEAR 50 MPH DURING THROUGH THIS EVENING BUT WIDESPREAD HIGH WINDS ARE NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 7, 4:35 AM MST, 2 hours earlier.
Area forecast discussion, Mar 7, 4:35 AM MST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 435 AM MST SAT MAR 7 2009 UPDATED AVIATION SECTION .DISCUSSION... TODAY THROUGH MONDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL PASS OVER THE REGION SATURDAY BRINGING INCREASING CLOUDS LATER IN THE DAY. GUSTY SOUTHWEST WINDS WINDS WILL CONTINUE TODAY HELPING KEEP MAX TEMPS HIGHER THAN NORMAL. EVEN STRONGER SOUTHWEST WINDS WILL DEVELOP ALONG THE NORTHERN ROCKIES. A TROF DROPS OVER SOUTHERN IDAHO BY EARLY SUNDAY BRINGING STRONGER WINDS THROUGH SOUTHERN IDAHO AND SOUTHWEST MONTANA. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS THE CANADIAN BORDER SUNDAY MORNING BRINGING WITH IT LIGHT SNOW. THE EXACT PLACEMENT OF THE FRONT WILL BE IMPORTANT FOR DETERMINING HIGH TEMPS AND SNOWFALL ACROSS THE REGION. GUS MONDAY NIGHT THOUGH THURSDAY NIGHT...NO SIGNIFICANT CHANGES TO THE MEDIUM RANGE FORECAST. MODELS CONTINUE TO PUSH A DEEP UPPER TROF OVER THE AREA MONDAY NIGHT AND TUESDAY. THIS FEATURE HAS VERY COLD AIR ASSOCIATED WITH IT...GENERALLY TEENS TO SINGLE DIGIT HIGH TEMPERATURES ARE ON TAP FOR MONDAY AND TUESDAY. UPSLOPE SURFACE CONDITIONS WILL SPELL A POTENTIAL FOR SIGNIFICANT ACCUMULATING SNOW...GENERALLY ACROSS THE CENTRAL PORTION OF THE COUNTY WARNING AREA. BY LATE TUESDAY THE UPPER TROF HAS MOVED TO EASTERN MONTANA LEAVING THE AREA UNDER THE INFLUENCE OF AN UNSTABLE NORTHWEST FLOW ALOFT AND SUBSEQUENT INSTABILITY SNOW SHOWERS. AN UPPER RIDGE CONTINUES TO BUILD OVER THE WEST COAST WEDNESDAY AND CONDITIONS BEGIN A DRYING TREND WEDNESDAY AFTERNOON THROUGH THURSDAY. TEMPERATURES WILL BE WELL BELOW SEASONAL AVERAGES TO START THE WEEK BUT REACH SEASONAL AVERAGES BY THURSDAY. FRIDAY AND SATURDAY...A HIGH PRESSURE RIDGE IN PLACE WILL BEGIN TO FLATTEN AS ANOTHER PACIFIC LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST. TEMPERATURES ARE EXPECTED TO BE ABOVE SEASONAL AVERAGES ON THE CENTRAL PLAINS AND THE SOUTHWEST MOUNTAINS. SAUCIER && .AVIATION... UPDATED 1135Z. HIGH PRESSURE ALOFT WILL REMAIN OVER THE AREA TODAY. SOME HIGH CLOUDS WILL BEGIN TO MOVE ACROSS THE AREA BY LATE THIS MORNING. A LEE SIDE SURFACE TROF WILL STRENGTHEN AND ALLOW FOR GUSTY WINDS...ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SNOW TO THE MOUNTAINS TONIGHT AND ISOLATED SNOW SHOWERS OVER THE PLAINS. VFR CONDITIONS PREVAIL WITH AREAS OF MVFR AND MOUNTAIN OBSCURMENT IN THE VICINITY OF SNOW TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... GTF 43 16 28 -1 / 10 20 70 60 CTB 38 8 17 -7 / 10 20 70 60 HLN 43 15 30 9 / 10 40 50 30 BZN 41 17 34 12 / 10 50 50 50 WEY 27 9 29 11 / 20 50 80 50 DLN 36 16 32 9 / 10 40 50 30 HVR 35 11 21 -3 / 10 20 60 40 LWT 40 19 26 2 / 10 20 50 60 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GUSTAFSON LONG TERM...EMANUEL/SAUCIER AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 7, 5:15 AM MST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 515 AM MST SAT MAR 7 2009 MTZ009>014-044>051-054-081215- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 515 AM MST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHWEST MONTANA SATURDAY NIGHT. THIS SYSTEM WILL LIKELY BRING ADDITIONAL SNOWFALL TO PORTIONS OF SOUTHWEST MONTANA AS WELL AS COLDER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD AND SOMEWHAT UNSETTLED WEATHER PATTERN WILL RETURN TO THE REGION SUNDAY THROUGH THE FIRST HALF OF NEXT WEEK. A VERY COLD AIRMASS WILL SURGE INTO THE REGION SUNDAY AND REMAIN OVER MUCH OF NORTH CENTRAL MONTANA THROUGH AT LEAST TUESDAY. TEMPERATURES WILL LIKELY FALL BELOW ZERO FOR OVERNIGHT LOW TEMPERATURES WITH DAYTIME HIGH TEMPERATURES IN THE SINGLE DIGITS TO LOW TEENS ABOVE ZERO. OCCASIONAL LIGHT SNOW IS ALSO POSSIBLE FROM LATE SUNDAY THROUGH EARLY NEXT WEEK WITH SOME ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-081215- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 515 AM MST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHWEST MONTANA SATURDAY NIGHT. THIS SYSTEM WILL LIKELY BRING ADDITIONAL SNOWFALL TO PORTIONS OF SOUTHWEST MONTANA AS WELL AS COLDER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOWFALL WILL CONTINUE INTO SUNDAY MORNING. THIS SYSTEM WILL LIKELY BRING ADDITIONAL SNOWFALL TO PORTIONS OF SOUTHWEST MONTANA AS WELL AS COLDER CONDITIONS FROM SUNDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 7, 5:05 AM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
505 AM MST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY SNOW 14 WSW BABB 48.78N 113.72W
03/05/2009 M6.0 INCH GLACIER MT MESONET
6 HR SNOWFALL AT MANY GLACIER SNOTEL ELEVATION 4900 FT
MSL
0700 PM HEAVY SNOW 24 W BYNUM 47.98N 112.83W
03/05/2009 M6.0 INCH TETON MT MESONET
6 HR SNOWFALL AT WALDRON SNOTEL ELEVATION 5600 FT MSL
0700 AM SNOW 29 W CHOTEAU 47.81N 112.81W
03/06/2009 M6.2 INCH TETON MT MESONET
24-HOUR SNOWFALL TOTAL OF 6.2 INCHES ENDING 7AM MST AT
WALDRON ELEVATION 5600 FEET.
0700 AM SNOW 10 NNW LINCOLN 47.09N 112.76W
03/06/2009 M14.5 INCH LEWIS AND CLARK MT MESONET
24-HOUR SNOWFALL TOTAL OF 14.5 INCHES ENDING 7AM MST AT
COPPER CAMP ELEVATION 6950 FEET.
0700 AM SNOW 14 WSW BABB 48.78N 113.72W
03/06/2009 M7.3 INCH GLACIER MT MESONET
24-HOUR SNOWFALL TOTAL OF 7.3 INCHES ENDING 7AM MST AT
MANY GLACIER ELEVATION 4900 FEET
0700 AM SNOW 6 SW WEST YELLOWSTONE 44.60N 111.19W
03/06/2009 M8.6 INCH GALLATIN MT MESONET
24-HOUR SNOWFALL TOTAL OF 8.6 INCHES ENDING 7AM MST
ELEVATION 7750 FEET.
0700 AM SNOW 7 SW WEST YELLOWSTONE 44.59N 111.21W
03/06/2009 M9.5 INCH GALLATIN MT MESONET
24-HOUR SNOWFALL TOTAL OF 9.5 INCHES ENDING 7AM MST AT
BLACK BEAR ELEVATION 8170 FEET.
1000 AM SNOW VIRGINIA CITY 45.30N 111.94W
03/06/2009 E7.0 INCH MADISON MT LAW ENFORCEMENT
24-HOUR SNOWFALL TOTAL ESTIMATED 7 INCHES ENDING AT 10AM
MST ELEVATION 5773 FEET
0100 PM HEAVY SNOW 7 SW WEST YELLOWSTONE 44.59N 111.21W
03/06/2009 M12.0 INCH GALLATIN MT MESONET
24HR SNOWFALL AT BLACK BEAR SNOTEL ELEVATION 8150 FT MSL
&&
JNSNearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.